Announcement

Collapse
No announcement yet.

questions about hair loss

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • questions about hair loss

    I have been on Elmiron for 5 1/2 months. So far I haven't notice any improvemnt with the pain. I also take Prelief tabs. But, I am staying on it because my doctor said it could take up to a year to start helping. I had read than hair loss can be a side effect of Elmiron. I had counted myself lucky because I didn't notice this happening to me...until recently! It seems that I have GOBS of hair coming out in the shower. I don't have any bald spots...yet....but this is really freaking me out! eek Is this a permanent problem after taking Elmiron? I am seeing a new uro in 2 weeks and will also be discussing this with him. Thanks!!
    Jeannie
    "She stood in the storm, and when the wind did not blow her way, she adjusted her sails." -Unkown

    IBS/Endometriosis/Prolasped Uterus/CFS, ME/Fibromyalgia/Refractory IC/Celiac Disease/Autonomic Nervous System Dysfunction (Immune System issues) B12, Vit D deficiencies

    Many surgeries over the years, mainly: Total hysterectomy/Gallbladder & Thyroid removed

    Treatments: Tried all except Interstim, Botox injections and bladder removal. I've never been in remission.

    Daily-Prednisone steroid down to 3mg long-term, Demerol 50mg, Diazepam 2mg
    As needed-Home TENS unit, AZO Standard, Marshmallow Root Capsules, D Mannose powder, Prelief. STRICT IC DIET or I'm bed ridden. I'm under the care of a Pain Management Clinic.

    Was on SS Disability for IC 2004-2006. Back to work 10 years. Annnnd-My bod gave out. Back on Disability as of Aug 2016. WE NEED A CURE!!

  • #2
    I doubt it is from the Elmiron since you hadn't noticed it before, but I suppose it could be. The hair loss is not permanent - it is reversible when you stop taking the drug.
    Kim

    Diagnosed August 2001

    Current IC meds: Elmiron (since 2001), Levaquin (one pill after intercourse to prevent UTIs), Effexor (for depression & anxiety)


    Past IC meds: Amitriptyline (Elavil), Hydroxyzine (Vistaril), Detrol LA, Lexapro (for depression & anxiety, but also helped my IC) (They all helped, but I was able to discontinue them.)

    I've been virtually symptom free and able to eat & drink whatever I'd like for about 8 years now.

    *****************************

    “We who lived in concentration camps can remember the men who walked through the huts comforting others, giving away their last piece of bread. They may have been few in number, but they offer sufficient proof that everything can be taken from a man but one thing: the last of the human freedoms -- to choose one's attitude in any given set of circumstances, to choose one's own way.” ~ Viktor Frankl

    “You cannot control what happens to you, but you can control your attitude toward what happens to you, and in that, you will be mastering change rather than allowing it to master you.” ~ Brian Tracy

    Comment


    • #3
      Elmiron can take 3 months to a year to work. You stated that you have not seen any improvement. Are you taking any other medication, in addition to Elmiron? The best way to treat IC is with multi-modal (more than one) therapy. Moreover, has your doctor checked to see if you have Pelvic Floor Dysfunction (PFD)? This condition affects 70% of IC patients and can increase degree of symptoms.

      An alternative to Elmiron is CystoProtek. It is a dietary supplement and helps many IC patients. It can be taken with food and does NOT cause hair loss. You can find information on CystoProtek at www.algonot.com or call 1-800-254-6668.

      I suggest that you consult with your healthcare provider if you believe that the information above may be helpful; your healthcare provider will determine the appropriate treatment regimen for you.

      The contents in this post are provided for informational purposes only. The contents are not intended in any way to be a substitute for professional medical advice. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding your medical condition.

      Best wishes,

      ICB
      Last edited by ICB; 07-06-2006, 07:06 PM.

      Comment


      • #4
        Jeannie~I was on elmiron for a year. I did loose ALOT of hair but as soon as I stopped taking the medication (it didn"t work for me) my hair came back blink
        teri
        ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
        Courage does not always roar. Sometimes, it is the quiet voice at the end of the day saying, "I will try again tomorrow".

        Comment


        • #5
          thinning hair

          I am glad someone else asked about the side effect of the loss of hair. I am not loosing big hunks at a time but do notice more in the shower or on the counter when I brush. My biggest problem is my hair is getting very thin, especially on top, but all over too.
          Anyone else have this problem?
          I know stopping the elmiron will reverse this but I am in a major flare up now.
          Has anyone just used the elmiron the instillation therapy and not taken it by mouth? Just wondering if that would have the same effect. I was taking 6 pills of 100 mg. But now just take 4 pills a day. 2 in the am and 2 at bedtime.
          Another question........I have been getting a bad headache the next morning after I having an instillation. Is this just me (cause I get so uptight about have to go and be catherized) There should not be anything in the elmiron instillation giving me a headache if I have been taking it by mouth for 3 years. I don't see my ur until April 8th. Just wondering......or am I weird?
          Denise
          It takes a little darkness for us to see the stars, and a whole lifetime to reach them.
          Don't give up. I cannot take away your pain, but I can listen.
          email me at [email protected]

          Comment


          • #6
            I have been on elmiron for a year now, at first I was not loosing any hair, but when I started my DMSO treatments the first time around my hair fell out in chunks, I ended up with two bald spots in the front of my hair which now has thin baby hair, but i still loose a lot of hair in the shower and when i brush it. So you are not crazy.

            After going through the treatments the next day I would be very sick, I would have fevers, sever abdominal pain, and I would be nausous all day, and it would last for 2-3 days afterwards. I also notice my vision going blurrier after each treatment. Has anyone ever experienced that? My Dr. told me that there are no side effects from the instilations, but i know what I fell, and I am not crazy.

            Comment

            Working...
            X